Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Non-density of small points on divisors on Abelian varieties and the Bogomolov conjecture
HTML articles powered by AMS MathViewer

by Kazuhiko Yamaki
J. Amer. Math. Soc. 30 (2017), 1133-1163
Published electronically: December 19, 2016


The Bogomolov conjecture for a curve claims finiteness of algebraic points on the curve which are small with respect to the canonical height. Ullmo has proved that this conjecture holds over number fields, and Moriwaki generalized it to the assertion over finitely generated fields over $\mathbb {Q}$ with respect to arithmetic heights. As for the case of function fields with respect to the geometric heights, Cinkir has proved the conjecture over function fields of characteristic $0$ and of transcendence degree $1$. However, the conjecture has been open over other function fields.

In this paper, we prove that the Bogomolov conjecture for curves holds over any function field. In fact, we show that any non-special closed subvariety of dimension $1$ in an abelian variety over function fields has only a finite number of small points. This result is a consequence of the investigation of non-density of small points of closed subvarieties of abelian varieties of codimension $1$. As a by-product, we show that the geometric Bogomolov conjecture, which is a generalization of the Bogomolov conjecture for curves over function fields, holds for any abelian variety of dimension at most $3$. Combining this result with our previous works, we see that the geometric Bogomolov conjecture holds for all abelian varieties for which the difference between its nowhere degeneracy rank and the dimension of its trace is not greater than $3$.

Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2010): ~14G40, ~11G50
  • Retrieve articles in all journals with MSC (2010): ~14G40, ~11G50
Bibliographic Information
  • Kazuhiko Yamaki
  • Affiliation: Institute for Liberal Arts and Sciences, Kyoto University, Kyoto, 606-8501, Japan
  • MR Author ID: 703158
  • Email:
  • Received by editor(s): June 5, 2015
  • Received by editor(s) in revised form: September 18, 2016, and November 2, 2016
  • Published electronically: December 19, 2016
  • Additional Notes: The author was partly supported by KAKENHI 26800012.
  • © Copyright 2016 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 30 (2017), 1133-1163
  • MSC (2010): Primary ~14G40; Secondary ~11G50
  • DOI:
  • MathSciNet review: 3671938